Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 27, 2014, 2:33 PM PDT. It took effect at Oct 28, 2014, 9:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2014, 2:33 PM PDT (21:33 UTC)
- In effect from
- Oct 28, 2014, 9:00 AM PDT
- Expired
- Oct 29, 2014, 2:43 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS76 KEKA 272133 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 PM PDT MON OCT 27 2014 ...APPROACHING FRONT WILL BRING INCREASING WINDS... PZZ470-280545- /O.NEW.KEKA.SC.Y.0079.141028T1500Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 233 PM PDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 4 AM PDT WEDNESDAY. * WINDS...SOUTH INCREASING TO 30 KT GUSTS MAINLY IN THE EXTREME NORTH TUESDAY. WINDS EASING TUESDAY EVENING. * SEAS...WEST 8 FT AT 12 SECONDS BUILDING TO 10 FT AT 13 SECONDS BY TUESDAY EVENING. SEAS SUBSIDING EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
729 WHUS76 KEKA 280951 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT TUE OCT 28 2014 PZZ470-281800- /O.EXT.KEKA.SC.Y.0079.141028T1600Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PDT TUE OCT 28 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM PDT WEDNESDAY... * WINDS...S WINDS 10 TO 20 KT TODAY THROUGH THIS EVENING. * SEAS...W 10 FT AT 12 SECONDS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS76 KEKA 281548 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 848 AM PDT TUE OCT 28 2014 PZZ470-290000- /O.CON.KEKA.SC.Y.0079.141028T1600Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 848 AM PDT TUE OCT 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...S WINDS 10 TO 20 KT TODAY THROUGH THIS EVENING. * SEAS...W 10 FT AT 12 SECONDS THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
893 WHUS76 KEKA 282132 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PDT TUE OCT 28 2014 PZZ470-290545- /O.CON.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 232 PM PDT TUE OCT 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...S 10 TO 20 KT THROUGH THIS EVENING. * SEAS...W AROUND 10 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
827 WHUS76 KEKA 290318 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 818 PM PDT TUE OCT 28 2014 PZZ470-291100- /O.CON.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 818 PM PDT TUE OCT 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...S 10 TO 20 KT TONIGHT EASING BY MORNING. * SEAS...W AROUND 10 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
012 WHUS76 KEKA 290943 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 AM PDT WED OCT 29 2014 PZZ470-291045- /O.CAN.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 243 AM PDT WED OCT 29 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 3:41 AM PDT, 10 hours 52 minutes earlier.
Area forecast discussion, Oct 27, 3:41 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 341 AM PDT MON OCT 27 2014 .SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER THE AREA TODAY. MORE RAIN IS POSSIBLE TUESDAY THROUGH THURSDAY MAINLY NORTH OF CAPE MENDOCINO AS A FRONTAL BOUNDARY STALLS OUT. THURSDAY NIGHT INTO FRIDAY A COLD FRONT WILL BRING RAIN TO THE WHOLE AREA. && .DISCUSSION...OVERNIGHT FROST CONCERNS ACROSS THE INTERIOR HAVE DIMINISHED...AS EARLY MORNING LOWS REMAIN IN THE UPPER 30S. EVEN IF TEMPS DROP BY SUNRISE INTERIOR VALLEYS WILL LIKELY FOG OUT. AS OF 4AM 11-3.9 IMAGERY DOES INDICATE SOME VALLEY FOG/STRATUS OVER TRINITY COUNTY AND OTHER INTERIOR VALLEYS. WEAK OFFSHORE FLOW HAS HELPED MAINTAIN MAINLY CLEAR SKIES ALONG THE COAST TOO...ALTHOUGH SOME PATCHY FOG IS CERTAINLY LIKELY OVER THE USUAL PLACES. MODELS CONTINUE TO INDICATE A WEAK WARM FRONT PUSHING ACROSS THE NORTHERN PORTION OF THE CWA AND THIS IS CONFIRMED BY SOME HIGHER CLOUD COVER APPROACHING THE NORTH COAST FROM THE WEST. ANOTHER FRONT IS EXPECTED TO APPROACH THE NORTHWESTERN PORTION OF THE AREA TUESDAY MORNING. THIS WILL INCREASE CLOUDS AND BRING SOME LIGHT RAIN TO DEL NORTE COUNTY. CURRENT MODEL RUNS DRIFT THIS FRONT SLOWLY SOUTH TUESDAY NIGHT. LATE TUESDAY NIGHT A WAVE MOVING ALONG THE ZONAL FLOW AND BOUNDARY LOOKS TO BRING SOME HEAVIER RAIN TO MAINLY NORTHERN HUMBOLDT COUNTY AND DEL NORTE COUNTY WITH MINIMAL RAIN SPREADING SOUTH OF CAPE MENDOCINO. THE GFS SHOWS A PEAK OF NEARLY 2 INCHES ON THE DEL NORTE HUMBOLDT COUNTY BORDER WHILE THE ECMWF HAS LESS THAN AN INCH IN AREA. WEDNESDAY AFTERNOON THIS FRONT WEAKENS AND STALLS OUT BEFORE MOVING BACK TO THE NORTH WEDNESDAY NIGHT AS WARM FRONT. PRECIPITATION WILL SHIFT TO THE NORTH AND WEST WEDNESDAY NIGHT INTO THURSDAY AS THE WARM FRONT LIFTS BACK TO THE NORTH ACROSS THE AREA AND SHORTWAVE RIDGING BUILDS IN. A BRIEF BREAK IN THE RAIN IS EXPECTED ON THURSDAY ACROSS MOST OF THE AREA BEFORE MODELS PROG ANOTHER COLD FRONT TO MOVE ONSHORE BRINGING WIDESPREAD PRECIPITATION TO NORTHWEST CALIFORNIA THURSDAY NIGHT INTO FRIDAY. AN UPPER TROUGH BEHIND THE COLD FRONT WILL MOVE OVER THE AREA ON SATURDAY BRINGING SHOWERS TO THE CWA. SNOW LEVELS WILL DROP TO NEAR 5K FEET BEHIND THE COLD FRONT. WITH SHOWERS CONTINUING...SOME SNOW ACCUMULATION ACROSS THE HIGHEST PEAKS WILL BE POSSIBLE. HIGH PRESSURE LOOKS TO BUILD OVER THE REGION FOR SUNDAY BRINGING THE SHOWERS TO AN END. HOWEVER...KEPT CHANCE POPS ACROSS THE NORTH TO ACCOUNT FOR UNCERTAINTY. JT/STP/MK && .AVIATION...LIGHT WINDS...MOIST AIR AND MOSTLY CLEAR SKIES HAS RESULTED IN SOME POCKETS OF FOG OR AREAS OF LOW CLOUDS THIS MORNING IN THE VALLEYS. A BROAD FLAT RIDGE WITH SOME OVER-RUNNING HIGH CLOUDS WILL REMAIN OVER THE REGION THROUGH TONIGHT AND VFR CONDITIONS ARE EXPECTED TO CONTINUE TO PREVAIL WITH SOME IFR CONDITIONS IN THE VALLEYS. && .MARINE...HIGH PRESSURE OVER THE AREA TODAY WILL SHIFT SE TONIGHT THROUGH TUE AS A FRONT APPROACHES FROM THE NW. NORTH WINDS WILL DECREASE AND SHIFT AROUND TO THE SOUTH. THE STRONGEST SOUTH WINDS WITH THIS FRONT WILL BE NORTH OF PT ST GEORGE. A NW SWELL WILL CONTINUE TO SUBSIDE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM IN THE GULF OF ALASKA WILL SEND A NEW SWELL INTO THE WATERS TUE AND TUE NIGHT. ANOTHER FRONT WILL APPROACH LATER IN THE WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 27, 3:18 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 318 AM PDT MON OCT 27 2014 CAZ001-002-281030- REDWOOD COAST-MENDOCINO COAST- 318 AM PDT MON OCT 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-281030- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 318 AM PDT MON OCT 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-281030- MENDOCINO INTERIOR- 318 AM PDT MON OCT 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.